Alert archive / California / Gale Watches in 2011

Gale Watch 38, NWS Eureka, CA

December 19, 2011

NWS Eureka, CA issued this gale watch at Dec 19, 2011, 3:17 PM PST. It took effect at Dec 20, 2011, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 3:17 PM PST (23:17 UTC)
In effect from
Dec 20, 2011, 4:00 PM PST
Expired
Dec 20, 2011, 3:03 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WHUS76 KEKA 192317
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
317 PM PST MON DEC 19 2011

PZZ470-200730-
/O.EXT.KEKA.GL.W.0039.000000T0000Z-111221T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
317 PM PST MON DEC 19 2011

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY. 

* WINDS AND SEAS...NORTHERLY WINDS 20 TO 35 KT WILL CONTINUE INTO
  WEDNESDAY MORNING. WINDS CLOSER TO THE COAST WILL TEMPORARILY
  EASE LATE TONIGHT INTO TUESDAY MORNING. COMBINED SEAS 12 TO 14
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-200730-
/O.EXT.KEKA.SC.Y.0104.000000T0000Z-111221T0000Z/
/O.NEW.KEKA.GL.A.0038.111221T0000Z-111221T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
317 PM PST MON DEC 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST
TUESDAY. 

* WINDS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS TO 35 KT TUESDAY
  EVENING AND NIGHT. WINDS WILL BE LIGHTER ACROSS THE NEARSHORE
  WATERS THROUGH TONIGHT. 

* WAVES...NORTHWEST COMBINED SEAS 10 TO 12 FT AT 14
  SECONDS...SUBSIDING TO 7 TO 9 FT TUESDAY THEN BUILDING AGAIN
  TUESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-200600-
/O.EXT.KEKA.SC.Y.0104.000000T0000Z-111220T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
317 PM PST MON DEC 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS...NORTHERLY WINDS 15 TO 25 KT THROUGH THIS EVENING. GUSTS
  APPROACHING 30 KT AROUND CAPE MENDOCINO AND POINT SAINT GEORGE.

* WAVES...NORTHWEST SWELL 9 TO 11 FT AT 14 SECONDS...SLOWLY 
  SUBSIDING BY LATE TONIGHT. WIND WAVES 4 TO 6 FT...HIGHER 
  AROUND CAPE MENDOCINO THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
887 
WHUS76 KEKA 200441
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PST MON DEC 19 2011

PZZ470-201245-
/O.CON.KEKA.GL.W.0039.000000T0000Z-111221T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
841 PM PST MON DEC 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY. 

* WINDS AND SEAS...NORTHERLY WINDS 20 TO 35 KT WILL CONTINUE 
  INTO WEDNESDAY MORNING. WINDS CLOSER TO THE COAST WILL 
  TEMPORARILY EASE LATE TONIGHT INTO TUESDAY MORNING. COMBINED 
  SEAS 12 TO 14 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-201245-
/O.EXT.KEKA.SC.Y.0104.000000T0000Z-111220T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
841 PM PST MON DEC 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST TUESDAY.

* WINDS...NORTHERLY WINDS 15 TO 25 KT.

* WAVES...NORTHWEST SWELL 9 TO 11 FT AT 14 SECONDS...SLOWLY 
  SUBSIDING OVERNIGHT. WIND WAVES 4 TO 6 FT...HIGHER 
  AROUND CAPE MENDOCINO THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-201245-
/O.CON.KEKA.SC.Y.0104.000000T0000Z-111221T0000Z/
/O.CON.KEKA.GL.A.0038.111221T0000Z-111221T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 PM PST MON DEC 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY.
A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS TO 35 KT 
  TUESDAY EVENING AND NIGHT. WINDS WILL BE LIGHTER ACROSS THE 
  NEARSHORE WATERS THROUGH TONIGHT. 

* WAVES...NORTHWEST COMBINED SEAS 10 TO 12 FT AT 14 SECONDS... 
  SUBSIDING TO 7 TO 9 FT TUESDAY THEN BUILDING AGAIN TUESDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
145 
WHUS76 KEKA 201103
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PST TUE DEC 20 2011

PZZ475-201915-
/O.CON.KEKA.SC.Y.0104.000000T0000Z-111221T0000Z/
/O.UPG.KEKA.GL.A.0038.111221T0000Z-111221T1700Z/
/O.EXB.KEKA.GL.W.0039.111221T0000Z-111222T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PST TUE DEC 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS...NORTH WINDS 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH
  WEDNESDAY EVENING. THE STRONGEST WINDS WILL BE BEYOND 20 NM
  TONIGHT AND WEDNESDAY.

* WAVES...COMBINED SEAS 9 TO 12 FT...BUILDING TO 13 TO 15 FT ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-201915-
/O.EXT.KEKA.GL.W.0039.000000T0000Z-111222T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
303 AM PST TUE DEC 20 2011

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY. 

* WINDS AND SEAS...NORTHERLY WINDS 20 TO 35 KT WILL CONTINUE
  THROUGH WEDNESDAY EVENING. COMBINED SEAS 12 TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-201915-
/O.EXT.KEKA.SC.Y.0104.000000T0000Z-111222T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
303 AM PST TUE DEC 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST
WEDNESDAY. 

* WINDS...NORTHERLY WINDS 15 TO 25 KT.

* WAVES...NORTHWEST SWELL 7 TO 10 FT AT 14 SECONDS...SLOWLY
  SUBSIDING TODAY. WIND WAVES 4 TO 7 FT...HIGHER AROUND CAPE
  MENDOCINO THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-201700-
/O.EXT.KEKA.SC.Y.0104.000000T0000Z-111220T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
303 AM PST TUE DEC 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WAVES...NORTHWEST SWELL 9 TO 11 FT AT 13 SECONDS...SLOWLY
  SUBSIDING THIS MORNING. WIND WAVES AROUND 6 FT OR HIGHER AROUND
  CAPE MENDOCINO THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 19, 9:37 AM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Dec 19, 9:37 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
937 AM PST MON DEC 19 2011

.SYNOPSIS...MOSTLY SUNNY SKIES AND DRY WEATHER WILL PERSIST
THROUGH MID WEEK AS HIGH PRESSURE ALOFT DOMINATES THE WEATHER
PATTERN.

.UPDATE...DID A QUICK UPDATE MAINLY TO INCREASE HIGH TEMPERATURES
THIS AFTERNOON ALONG THE HUMBOLDT AND DEL NORTE COUNTY COAST.
OFFSHORE GRADIENTS ARE FAIRLY STRONG WITH KCEC TO KMFR AT -6 MB.
EXPECT THIS WILL CREATE NORTH TO NORTHEAST WINDS WHICH WILL
DOWNSLOPE OFF THE HILLS INLAND AND WARM THE COAST. MKK

&&

.PREV DISCUSSION... /ISSUED 401 AM PST MON DEC 19 2011/

DISCUSSION...MINOR SHORTWAVE PUSHED S OF CWA LATE LAST NIGHT WITH
SAT IMAGERY SHOWING CLEARING ALONG THE COAST WITH FG IN INTERIOR
VALLEYS. OFFSHORE FLOW WILL CONTINUE TO EXPAND THROUGH CWA TODAY
WITH LOCALLY GUSTY NE WINDS AS HIGH PRESSURE BUILDS BACK INTO THE
REGION. OFFSHORE GRADIENT DIMINISHES TUE AS ANOTHER WAVE
APPROACHES THE COAST. CLOUDS WILL INCREASE TUE AHEAD OF THIS
DISTURBANCE. A SHOWER OR TWO WILL BE POSSIBLE OVER DEL NORTE
COUNTY OVERNIGHT INTO WED WITH DZ POSSIBLE ALONG THE REDWOOD
COAST. SHORTWAVE RIDGE PASSES OVER THE REGION WED NIGHT THROUGH
THU. ANOTHER SHORT WAVE IS EXPECTED TO MOVE ACROSS THE REGION FRI.
WEAKER RIDGE BY THE END OF THE WEEK AND PRECEDING ONSHORE
FLOW...WENT WITH SCHC POPS OVER DEL NORTE AND HUMBOLDT COUNTIES
FRI. UPPER RIDGE RE-INTENSIFIES BEHIND THIS WAVE WITH OFFSHORE
FLOW BRINGING MORE DRYING TO NW CA THIS WEEKEND. ALTHOUGH MODEL
SOLUTIONS DIVERGE HEADING INTO NEXT WEEK...THE GENERAL TREND IS
FOR THE BLOCKING RIDGE TO FINALLY BREAK DOWN AND PUSH E AS A LONG
WAVE TROUGH APPROACHES THE W COAST. TROUGH WILL MOVE THROUGH
BRINGING A CHC OF PRECIP TO NW CA EARLY NEXT WEEK.

AVIATION...AN INCREASING OFFSHORE GRADIENT WILL ALLOW FOR MAINLY
CLEAR SKIES TODAY AFTER A LITTLE MORNING FOG. BOTH KCEC AND KACV
SHOULD STAY CLEAR THIS MORNING...BUT VALLEY FOG WITH IFR CIGS WILL
PERSIST THROUGH ABOUT 16Z IN THE EEL RIVER VALLEY...VALLEYS OF
TRINITY COUNTY AND AT KUKI. VFR SHOULD THEN PREVAIL FOR THE
REMAINDER OF THE FCST PERIOD. JCA

MARINE...STRENGTHENING HIGH PRESSURE OFFSHORE HAS LED TO STRONG
NORTH WINDS...ESPECIALLY OVER THE OUTER WATERS. A GALE WARNING
CONTINUES FOR 470...WITH SMALL CRAFT ADVISORIES ELSEWHERE. THE WINDS
WILL REMAIN BRISK THROUGH MID-WEEK BEFORE THE PRESSURE GRADIENT
BEGINS TO RELAX. SEVERAL NW SWELL TRAINS WILL MOVE THROUGH THIS
WEEK...EACH PEAKING AROUND 12 FT AT 14-15 SEC. BOTH WINDS AND SEAS
SUBSIDE FAIRLY DRAMATICALLY BY THE END OF THE WEEK. JCA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING PZZ450-455.

     GALE WARNING UNTIL 4 AM PST TUESDAY PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST WEDNESDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 19, 4:25 AM PST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
425 AM PST MON DEC 19 2011

CAZ001>004-076-201230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
425 AM PST MON DEC 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.